MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED ROUND; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED ROUND; BUR, EAR, NOSE AND THROAT
Model Number 1883262HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis indicates that one opened sample of part number (b)(4) from lot number 0211848031 was received.There was a residue consistent with biological contaminants on the device.A microscope, calipers, micrometer, and pin gages were used to evaluate the device.The inner shaft broke 1.32¿ from the distal face of the inner hub which would have resulted in the reported event.There were striations around the break point and the area corresponds to the reduction of the diameter (as designed) in the outer tube.There were also striations around the inner shaft 5/8¿ from the distal face of the inner hub which is consistent with aggressive use.At the outer tube reduced diameter, there was discoloring on one side consistent with being heat induced.There were no signs of bends in the shaft / tube.The outside diameter of the inner shaft shall measure 0.132¿ / +-0.001¿ and the actual measurement on either side of the break was 0.1320¿ which is in specification.The inside reduced diameter of the outer tube shall be 0.1350¿ / +-0.0010¿ and the actual measurement was 0.1340¿ using a pin gage which is in specification (the diameter was measured beyond the a rea where wear may have occurred).There was no allegation of a defect prior to use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the shaft of the high speed blade broke off with no fragments.There was no patient impact.A new blade was used to complete the procedure.

Brand Name
XPS® BUR - HIGH SPEED ROUND
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7299485
Report Number1045254-2018-00074
Device Sequence Number2116712
Product Code EQJ
UDI-Device Identifier00681490692663
UDI-Public00681490692663
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2024
Device Model Number1883262HS
Device Catalogue Number1883262HS
Device Lot Number0211848031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2018
Initial Report FDA Received Date02/27/2018
Patient Sequence Number1